MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/mjt.0b013e31824c407d

Медицинская библиотека · American journal of therapeutics · 2014

Severe propylene glycol toxicity secondary to use of anti-epileptics.

Pillai Unnikrishnan, Hothi Jatinder C, Bhat Zeenat Y

Клинический случайСтатьяПеревод в очереди

Аннотация

Propylene glycol toxicity presenting as high anion gap metabolic acidosis and osmolar gap has been extensively reported in literature, and most of them are secondary to intravenous lorazepam infusion. However, propylene glycol is used as a solvent in a number of medications that are frequently utilized in critical care setting, and hence one should be aware that the toxicity is possible from a variety of medication. Phenobarbital and phenytoin are one of those, and we hereby report a novel case of propylene glycol toxicity secondary to phenobarbital and phenytoin infusion in a patient with refractory status epilepticus. Furthermore, our patient had end-stage renal disease, which we think could have been an important precipitating factor for the toxicity. Because most of the symptoms from propylene glycol toxicity can mimic sepsis-which is very common in critical care unit patients-this life threatening scenario could be easily missed. Regular monitoring of osmolar gap is an easily available intervention in the at risk patients.

Для цитирования: Pillai Unnikrishnan, Hothi Jatinder C, Bhat Zeenat Y. Severe propylene glycol toxicity secondary to use of anti-epileptics.. American journal of therapeutics. 2014. DOI: 10.1097/mjt.0b013e31824c407d.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.